MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 03/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A 72-year-old female patient with newly diagnosed glioblastoma (gbm) started optune therapy on (b)(6) 2021.Novocure was informed on february 17, 2023, that the patient developed an open area with exposed cranial hardware at the surgical resection site (last surgical resection (b)(6) 2021).In available medical records, the prescribing physician noted on (b)(6) 2023, an open wound with exposed hardware developed in (b)(6) 2023, however the patient did not report to the physician and continued to place arrays over the affected area.Treatment included a ten day course of antibiotics (cephalexin 500mg qid).On (b)(6) 2023, the patient made novocure aware she had recurrent surgery scheduled for that week.On (b)(6) 2023, the healthcare provider reported, the patient experienced disease progression, had evidence of wound dehiscence and exposed cranial hardware without infection.The patient underwent a left craniotomy and removal of cranial hardware on (b)(6) 2023.Optune therapy was discontinued.Per the prescriber, optune therapy contributed to the event.
 
Additional Manufacturer Narrative
Novocure opinion is that the contribution of the array placement to wound dehiscence cannot be ruled out.Contributing factors for wound dehiscence in this patient include: prior radiation, underlying cancer disease, and prior surgeries affecting skin integrity.Wound dehiscence was reported as an adverse event in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in the optune/tmz arm of the trial (<1%) only.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key16762926
Report Number3010457505-2023-00234
Device Sequence Number19598517
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APIXABAN.; FERROUS GLUCONATE.; HYDROCHLOROTHIAZIDE.; LEVETIRACETAM.; LORAZEPAM.; LOSARTAN.; PANTOPRAZOLE.; PRAMIPEXOLE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight79 KG